Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Nov 30, 2016, 5:27 AM CST for Clay County, Richland County, Illinois. It took effect at Nov 30, 2016, 9:00 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2016, 5:27 AM CST (11:27 UTC)
- In effect from
- Nov 30, 2016, 9:00 AM CST
- Expired
- Dec 1, 2016, 9:14 AM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.15 ft at Nov 30, 2016, 11:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
954
WGUS43 KILX 301127
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
527 AM CST WED NOV 30 2016
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-010127-
/O.NEW.KILX.FL.W.0025.161130T1500Z-161201T0300Z/
/CLAI2.1.ER.161130T1500Z.161130T1800Z.161130T2100Z.NO/
527 AM CST WED NOV 30 2016
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From this morning until this evening.
* At 445 AM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 18.1 feet by this afternoon.The river will fall below
flood stage later tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 17.8 Wed 5 AM 17.2 15.4 12.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$3 follow-up statements
231
WGUS83 KILX 301517
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
917 AM CST WED NOV 30 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-010517-
/O.EXT.KILX.FL.W.0025.000000T0000Z-161201T0600Z/
/CLAI2.1.ER.161130T1445Z.161130T1800Z.161201T0000Z.NO/
917 AM CST WED NOV 30 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until late tonight.
* At 845 AM Wednesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by this
afternoon. The river will fall below flood stage this evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.0 Wed 9 AM 17.7 16.2 13.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$013
WGUS83 KILX 010125
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
725 PM CST WED NOV 30 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-011525-
/O.EXT.KILX.FL.W.0025.000000T0000Z-161202T0300Z/
/CLAI2.1.ER.161130T1445Z.161201T0600Z.161201T2100Z.NO/
725 PM CST WED NOV 30 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Thursday evening.
* At 645 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.2 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.1 Wed 7 PM 18.2 17.0 13.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DJO143
WGUS83 KILX 011514
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CST THU DEC 1 2016
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-011544-
/O.CAN.KILX.FL.W.0025.000000T0000Z-161202T0300Z/
/CLAI2.1.ER.161130T1445Z.161201T0630Z.161201T1415Z.NO/
914 AM CST THU DEC 1 2016
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 845 AM Thursday the stage was 18.0 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 815 AM Thursday.
* Forecast...The river will continue to fall to 17.4 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.0 Thu 9 AM 17.4 15.0 11.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
GeelhartWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 30, 3:29 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 30, 3:29 AM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 329 AM CST Wed Nov 30 2016 .SHORT TERM...(Today and tonight) ISSUED AT 329 AM CST Wed Nov 30 2016 A strong cold front has cleared central and southeast Illinois to the east overnight, ushering much cooler but climatologically normal air into the area. However, the parent very slow moving surface low is centered over the upper Midwest, and deep cyclonic flow will persist across the area through the period. While skies are currently clear across the forecast area, wrap around low clouds are steadily making their way toward Illinois. These clouds will provide considerable cloud cover later today through tonight. Main question today is if these clouds will contain any precipitation locally. The majority of the model guidance keeps the splotchy QPF in the wrap around clouds north of the forecast area. This seems reasonable given the forecast soundings depicting a shallow moist layer that is likely to be devoid of ice crystals. With this scenario in mind, plan to keep the local forecast dry. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 329 AM CST Wed Nov 30 2016 The vertically stacked low pressure system over the upper MS river valley (998 mb surface low pressure and 532 dm 500 mb low pressure near Minneapolis) will track east across the northern Great Lakes, and into southern Quebec and northern New England by Thu night. A few short wave pivoting around this large low pressure system will keep a fair amount of low clouds around especially north of I-70 Thu and Fri, though light precipitation should stay north of CWA. Southeast IL will have best chances of seeing some sunshine on Thu and Fri. Seasonably cool temperatures expected with highs 39-45F Thu- Sat and lows 28-32F Thu night and Fri night. Dry conditions expected to continue through Saturday evening across CWA as cool high pressure noses into IL. Still a partly to mostly cloudy day Sat with mid/high clouds increasing by Sat afternoon ahead of next storm system. 00Z models show a southern stream short wave moving into nw Mexico while a northern stream short wave moves into the Midwest by 12Z/Sunday. Have 20-40% chance of light snow overnight Sat night, especially late, and possibly mixed with light rain in southeast IL. Light mixed precipitation early Sunday morning to change to light rain by late Sunday morning/afternoon with little or no snow accumulations. ECMWF and GFS models are more similar with keeping heavier qpf southeast of our CWA on Sunday and also quicker returning drier weather Sunday night. ECMWF has some lingering light qpf in eastern IL Sunday evening while consensus of models are dry and leaned in that direction. Lows Sat night and Sunday night in the lower 30s. Highs Sunday of 40-45F. Some weak upper level ridging into IL by 12Z/Mon with a dry day expected Monday and a bit milder highs of 43-48F, mildest sw CWA. Another short wave trof approaches IL Monday night/Tue bringing next chance of precipitation, which appears to be in the form of rain. Lows Mon night in the mid to upper 30s with highs Tue in the mid to upper 40s over central IL and around 50F in southeast IL. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1111 PM CST Tue Nov 29 2016 Westerly winds and mostly clear skies will follow a cold front overnight...followed by MVFR ceilings starting 16-20Z Wednesday. An area of low cloud cover containing MVFR cigs is expected to wrap around a deep low over the upper Midwest...eventually affecting central IL terminals after 16-20Z Wednesday. Slightly higher cloud ceilings in model guidance at KSPI-KDEC-KCMI suggests potential that ceilings will remain in VFR category through the period so have kept ceilings at 3500 feet there...while MVFR cigs are still included at KPIA-KBMI starting 16-17Z. Winds WSW generally under 12 kts until 18Z...increasing to 10-15 kts with gusts to around 20 kts around 16-18Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...07 AVIATION...Onton
Hazardous weather outlook, Nov 29, 2:27 PM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 227 PM CST TUE NOV 29 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-301200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 227 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.